Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 15, NWS Jackson, MS

April 6, 2014Hinds County, Rankin County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 6, 2014, 9:43 AM CDT for Hinds County, Rankin County, Mississippi. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2014, 9:43 AM CDT (14:43 UTC)
Expired
Apr 6, 2014, 11:45 AM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Hinds County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 18 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 11:12 AM CDTFLASH FLOODJackson, MSREPORTS OF WATER AND SEWAGE LINES BACKING UP IN DOWNTOWN JACKSON.
Apr 6, 11:30 AM CDTFLASH FLOODJackson, MSSEVERAL STREETS WERE FLOODED AROUND JACKSON. WATER WAS NEAR A HOME ON CAMILLA LN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 89 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.7 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -120 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-120 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WGUS54 KJAN 061443
FFWJAN
MSC049-121-061645-
/O.NEW.KJAN.FF.W.0015.140406T1443Z-140406T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
943 AM CDT SUN APR 6 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...
  BRANDON...

* UNTIL 1145 AM CDT

* AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  POTENTIAL FLASH FLOODING FROM INCOMING THUNDERSTORMS ALONG A LINE  
  EXTENDING FROM 12 MILES WEST OF CLINTON TO 29 MILES SOUTH OF       
  VICKSBURG...MOVING EAST AT 40 MPH. ESTIMATED RADAR RAINFALL        
  AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN   
  THE PAST SIX HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FLORENCE AND MONTEREY

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES A HOUR CAN CAUSE FLOODING
ON WOODGATE DRIVE NEAR THE CROSSGATES SWIM CLUB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3208 9041 3238 9039 3240 9024 3240 9007
      3242 8996 3228 8993 3216 8996 3209 9019

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 5:00 AM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Apr 6, 5:00 AM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
500 AM CDT SUN APR 6 2014

...HEAVY RAIN AND SEVERE STORMS STILL POSSIBLE TODAY AND TONIGHT...

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...THE FIRST WAVE OF RAIN IS
UPON US AS A LARGE SWATH OF SHOWERS AND EMBEDDED THUNDERSTORMS IS
MOVING ACROSS MOST OF THE CWA. RAINFALL AMOUNTS ARE STARTING TO PICK
UP...WITH VALUES UP TO AROUND AN INCH FOR A GOOD PORTION OF THE
ARKLAMISS SO FAR. SOME STORMS HAVE GOTTEN ON THE STRONG SIDE
ESPECIALLY SOUTH OF I-20 GIVEN ENOUGH ELEVATED INSTABILITY TO
PRODUCE A LITTLE BIT OF HAIL. MOISTURE HAS BEEN RIDING OVER A STALLED
BOUNDARY LOCATED OFF OF THE GULF COAST AND WILL CONTINUE TO STREAM
INTO THE ARKLAMISS REGION THROUGH TODAY INTO TONIGHT. MODEL PW VALUES
DEPICT AROUND 1.5 INCHES NEAR THE HIGHWAY 84 CORRIDOR BY 12Z THIS
MORNING AND 1.3 INCHES AROUND I-20. BY TONIGHT THESE VALUES WILL BE
AROUND 1.5 TO 1.75 INCHES EVERYWHERE WHICH SHOULD HELP BRING
EFFICIENT RAINFALL TO THE REGION. WHILE WE MAY SEE SOME BREAKS IN THE
RAIN AT TIMES TODAY...HI- RES MODELS SHOW A STEADY HELPING OF SHOWERS
AND THUNDERSTORMS THROUGH THE DAY...ESPECIALLY ACROSS CENTRAL
PORTIONS OF THE FORECAST AREA.

THROUGH THE DAY A SFC LOW WILL DEVELOP ALONG THE LOWER TEXAS COAST
AND RIDE TO THE NORTH AND EAST ALONG THE STALLED BOUNDARY IN THE
GULF INTO WESTERN LOUISIANA AND EVENTUALLY ACROSS OUR DELTA REGION
BY TONIGHT. AS THIS OCCURS...SHOWERS AND THUNDERSTORMS WILL INCREASE
ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING. WHILE MOST
LOCATIONS TODAY WILL SEE NON-SEVERE STORMS...THERE IS THE
POSSIBILITY THAT AS THIS LOW STARTS TO MOVE CLOSER THAT LOCATIONS
SOUTH OF I-20 COULD SEE MORE ROBUST CONVECTION LATER THIS AFTERNOON.
AS THIS LOW MOVES TOWARD THE REGION...A WARM FRONT WILL MOVE NORTH
FROM THE COAST AND BRING A SURGE OF 60 DEGREE DEWPOINTS INTO THE
REGION. MODELS SHOW THAT ~ 65 DEGREE DEWPOINTS WILL ENCROACH ON THE
I-20 CORRIDOR BY 00Z AND MOVE FURTHER NORTH THROUGH THE EVENING
HOURS...REACHING AS FAR NORTH AS COLUMBUS BY 06Z. FORCING WILL BE ON
THE WEAKER SIDE UNTIL THE LATE AFTERNOON AND EARLY EVENING(WHEN THE
SFC LOW APPROACHES) BUT ANY ROBUST CONVECTION GENERATED BEFORE THEN
WILL BE SUPPORTED BY WARM AIR ADVECTION AND A STRENGTHENING LOW LEVEL
JET. THE MAIN PERIOD FOR SEVERE STORMS WILL BE AFTER 00Z AS GREATER
FORCING FROM THE LOW WILL BE UPON US.

AS HAS BEEN DEPICTED IN SUBSEQUENT MODEL RUNS...THERE WILL BE PLENTY
OF WIND SHEAR AND HELICITY IN THE ATMOSPHERE TO PROVIDE A DAMAGING
WIND AND TORNADO RISK ACROSS PORTIONS OF THE CWA. 40-45KTS OF 0-1KM
SHEAR...50-60KTS OF 0-6KM SHEAR...350-400M2/S2 OF 0-1KM HELICITY AND
NEAR 500M2/S2 OF 0-3KM HELICITY WILL MAKE UP FOR THE LESS THAN
DESIRABLE LAPSE RATES PRESENT. WITH SUCH GOOD WIND DYNAMICS PRESENT
IT WONT BE OUT OF THE QUESTION TO SEE A STRONG TORNADO IN SOUTH EAST
TO EAST CENTRAL MISSISSIPPI AFTER 03-06Z TONIGHT. LOCAL AND NATIONAL
HI-RES WRF MODELS DEPICT THE POSSIBILITY FOR SOME DISCRETE CONVECTION
FROM 00-06Z BEFORE CONGEALING INTO A LINEAR SYSTEM AROUND OR AFTER
06Z AND TRACKING EAST TOWARD THE ALABAMA LINE. CURRENT SPC DAY 1
OUTLOOK HAS EXPANDED PREVIOUS SLIGHT RISK FURTHER NORTH WHICH MATCHES
UP DECENTLY WITH OUR THINKING AND GRAPHICS. IN ADDITION...THEY HAVE
ADDED A 10% HATCHED TOR AREA FROM ABOUT NATCHEZ TO SOUTH OF JACKSON
TO ABOUT MERIDIAN. THIS MATCHES ALSO WELL WITH OUR CURRENT ELEVATED
SEVERE RISK AREA. JUST HOW FAR NORTH SOME OF THOSE MID 60 DEWPOINTS
CAN GET WILL BE KEY TO HOW MUCH ACTIVITY WILL OCCUR ACROSS
NORTHEAST/EAST CENTRAL MISSISSIPPI.

ASIDE FROM THE SEVERE POTENTIAL...A MORE SIGNIFICANT HAZARD WITH
THIS EVENT CONTINUES TO BE FROM HEAVY RAIN AND FLOODING AS A VERY
IMPRESSIVE SPLIT UPPER LEVEL JET PATTERN TAKES SHAPE. CURRENT FLASH
FLOOD WATCH VALID THIS MORNING AT 7AM LOOKS GOOD AND STILL THINK THAT
THROUGH MONDAY MORNING WE COULD SEE ANYWHERE FROM 2 TO 5 INCHES
ACROSS THE FORECAST AREA WITH SOME LOCALLY HIGHER AMOUNTS. HI- RES
MODELS SEEM TO POINT TO AREAS FROM THE I-20 CORRIDOR AND SOUTH SEEING
SEVERAL BANDS OF RAIN/STORMS MOVING THROUGH AND SOMEWHERE IN THIS
AREA COULD SEE THE HIGHEST RAINFALL TOTALS. WITH SUCH HIGH PW VALUES
FORECAST TO BE IN PLACE ACROSS THE AREA...STORMS WILL BE EFFICIENT IN
HOW MUCH RAIN THEY PRODUCE AND FLASH FLOODING IS A CONCERN. RIVER
FLOODING IS ALSO A CONCERN WITH MANY LOCATIONS ALREADY HIGH FROM
RECENT RAINFALL.

BY 12Z MONDAY...THE SFC LOW WILL BE ACROSS WESTERN TENNESSEE AND THE
UPPER TROUGH SWINGING TOWARD THE REGION. RAIN WILL TAPER OFF FROM
WEST TO EAST DURING THE DAY AS THE COLD FRONT MOVES THROUGH THE
REGION. SOME LIGHTER RAIN MAY CONTINUE TO BE POSSIBLE IN THE WEST AS
THE UPPER TROUGH MOVES THROUGH INTO TUESDAY MORNING. /28/

TUESDAY THROUGH SATURDAY...

AN IMPRESSIVELY COLD MID LEVEL TROUGH WITH H500 TEMPERATURES NEAR
-25 DEG C WILL MOVE EAST ACROSS THE LOWER MS VALLEY REGION TUESDAY.
THE TIMING OF THE TROUGH PASSAGE WILL LINE UP WITH MAXIMUM HEATING TO
PRODUCE AN UNSTABLE AIRMASS -- TOTAL TOTALS IN THE LOW 50S AND MIXED
LAYER CAPE LIKELY EXCEEDING 500 J/KG IN SPITE OF SURFACE TEMPERATURES
IN UPPER 50S TO LOWER 60S. LIFT WILL BE SUFFICIENT TO SUPPORT
DEVELOPMENT OF A CONVECTIVE SYSTEM OVER THE ARKLAMISS. GIVEN LOW WET
BULB ZERO HEIGHTS IN THE 5-7KFT RANGE... SMALL HAIL WILL BE POSSIBLE
WITH JUST ABOUT ANY STORM TUESDAY.

EXPECT CONVECTION TO QUICKLY DISSIPATE WITH LOSS OF DAYTIME HEATING
AND WITH DEPARTURE OF THE TROUGH AXIS TUESDAY NIGHT. THIS WILL BE
FOLLOWED BY A LONG STRETCH OF DRY WEATHER FOR MID TO LATE WEEK AS MID
LEVEL HEIGHTS RISE DRAMATICALLY. COOL SURFACE HIGH PRESSURE WILL
MODIFY SOME RESULTING IN WARMER DAYTIME TEMPERATURES..BUT NIGHTTIME
LOWS WILL STAY CHILLY FOR APRIL WITH READINGS IN THE UPPER 30S TO
LOWER 40S COMMON. /EC/

.AVIATION...NOT A GOOD DAY TO FLY THROUGH TONIGHT AS RAIN AND
THUNDERSTORMS WILL BE WIDESPREAD ACROSS THE REGION. THIS WILL LEAD
TO IFR TO LIFR CONDITIONS IN THUNDERSTORMS WITH BOTH REDUCED
CEILINGS AND VISIBILITIES. WHEN LIGHTER RAIN OCCURS...CEILINGS MAY
BE IN THE MVFR TO IFR RANGE BUT VFR CONDITIONS WILL BE VERY HARD TO
COME BY OVER THE NEXT 24 HOURS. /28/

.HYDROLOGY...BASED ON CURRENT RAINFALL FORECASTS AND SOIL
CONDITIONS...SOME RIVERS ACROSS THE FORECAST AREA ARE EXPECTED TO
RISE INTO THE MINOR TO MODERATE FLOOD RANGE AFTER TODAY. LOCATIONS
OF THE HEAVIEST RAIN WILL BE CRITICAL IN DETERMINING WHICH RIVERS
ARE MOST IMPACTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  63  71  46 / 100 100  31  33
MERIDIAN      69  63  74  46 / 100 100  64  31
VICKSBURG     68  61  70  48 / 100 100  22  32
HATTIESBURG   72  65  75  53 / 100 100  64  24
NATCHEZ       70  63  70  49 / 100 100  25  27
GREENVILLE    61  56  67  46 / 100 100  20  34
GREENWOOD     67  60  67  46 / 100 100  28  30

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MSZ018-019-025>066-
     072>074.

LA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ARZ074-075.

&&

28/EC/
Hazardous weather outlook, Apr 6, 6:10 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
610 AM CDT SUN APR 6 2014

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>048-071115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-
610 AM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
RISK...HIGH
TIMING...TODAY THROUGH TONIGHT

TORNADOES
RISK...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT

A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT
BRINGING WIDESPREAD AND LOCALLY HEAVY RAIN THROUGH TONIGHT. TOTAL
RAINFALL AMOUNTS IN EXCESS OF 2 INCHES ARE EXPECTED WITH SOME
LOCATIONS SEEING HIGHER AMOUNTS. SIGNIFICANT FLOODING WILL BE
POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

IN ADDITION...SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH AND A
FEW TORNADOES WILL BE POSSIBLE TONIGHT FOR PORTIONS OF NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ049>052-071115-
RANKIN-SCOTT-NEWTON-LAUDERDALE-
610 AM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND EAST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
RISK...HIGH
TIMING...TODAY THROUGH TONIGHT

TORNADOES
RISK...ELEVATED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TONIGHT

A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT
BRINGING WIDESPREAD AND LOCALLY HEAVY RAIN THROUGH TONIGHT. TOTAL
RAINFALL AMOUNTS IN EXCESS OF 2 INCHES ARE EXPECTED WITH SOME
LOCATIONS SEEING HIGHER AMOUNTS. SIGNIFICANT FLOODING WILL BE
POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

IN ADDITION...SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR
GREATER AND THE POTENTIAL TO PRODUCE A FEW TORNADOES WILL BE
POSSIBLE TONIGHT FOR PORTIONS OF CENTRAL MISSISSIPPI.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ023>025-MSZ053-071115-
FRANKLIN LA-CATAHOULA-TENSAS-CLAIBORNE-
610 AM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...LIMITED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY THROUGH TONIGHT

FLOODING
RISK...HIGH
TIMING...TODAY THROUGH TONIGHT

A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT
BRINGING WIDESPREAD AND LOCALLY HEAVY RAIN THROUGH TONIGHT. TOTAL
RAINFALL AMOUNTS IN EXCESS OF 2 INCHES ARE EXPECTED WITH SOME
LOCATIONS SEEING HIGHER AMOUNTS. SIGNIFICANT FLOODING WILL BE
POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

IN ADDITION...SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH AND A
FEW TORNADOES WILL BE POSSIBLE TONIGHT FOR PORTIONS OF NORTHEAST
LOUISIANA AND SOUTHWEST MISSISSIPPI.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

LAZ026-MSZ054>066-072>074-071115-
CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
610 AM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
RISK...HIGH
TIMING...TODAY THROUGH TONIGHT

TORNADOES
RISK...ELEVATED
TIMING...MAINLY TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...MAINLY TONIGHT

A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT
BRINGING WIDESPREAD AND LOCALLY HEAVY RAIN THROUGH TONIGHT. TOTAL
RAINFALL AMOUNTS IN EXCESS OF 2 INCHES ARE EXPECTED WITH SOME
LOCATIONS SEEING HIGHER AMOUNTS. SIGNIFICANT FLOODING WILL BE
POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FROM THIS MORNING THROUGH
TONIGHT.

IN ADDITION...SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR
GREATER AND THE POTENTIAL TO PRODUCE A FEW TORNADOES WILL BE
POSSIBLE TONIGHT FOR PORTIONS OF CENTRAL MISSISSIPPI.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

28

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 1:59 AM CDTSpecial Weather StatementJANLincoln21 min
Apr 6, 2:12 AM CDTSevere Thunderstorm WarningJANLawrence, Lincoln33 min
Apr 6, 2:36 AM CDTSpecial Weather StatementJANJones19 min
Apr 6, 2:57 AM CDTSpecial Weather StatementJANMarion18 min
Apr 6, 10:41 AM CDTRiver Flood WarningJANLeake7 days
Apr 6, 12:09 PM CDTSpecial Weather StatementJANClarke31 min
Apr 6, 1:59 PM CDTSpecial Weather StatementJANWarren31 min
Apr 6, 4:24 PM CDTFlash Flood WarningJANIssaquena, Warren6 hr
Apr 6, 4:56 PM CDTFlash Flood WarningJANMadison, Yazoo3 hr
Apr 6, 5:27 PM CDTFlash Flood WarningJANIssaquena, Sharkey3 hr
Apr 6, 6:07 PM CDTFlash Flood WarningJANAttala, Holmes, Humphreys3 hr
Apr 6, 6:15 PM CDTSpecial Weather StatementJANAttala45 min
Apr 6, 6:27 PM CDTSpecial Weather StatementJANRankin, Scott43 min
Apr 6, 6:31 PM CDTFlash Flood WarningJANHinds, Madison, Rankin4 hr
Apr 6, 6:36 PM CDTSevere Thunderstorm WarningJANRankin, Scott39 min

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.